Advertisement

The Ramanujan Journal

, Volume 46, Issue 3, pp 743–764 | Cite as

Ramanujan-type partial theta identities and conjugate Bailey pairs, II. Multisums

  • Byungchan Kim
  • Jeremy Lovejoy
Article

Abstract

In the first paper of this series, we described how to find conjugate Bailey pairs from residual identities of Ramanujan-type partial theta identities. Here we carry this out for four multisum residual identities of Warnaar and two more due to the authors. Applying known Bailey pairs gives expressions in the algebra of modular forms and indefinite theta functions.

Keywords

Bailey pairs Conjugate Bailey pairs Indefinite theta functions Unimodal sequences Rogers–Ramanujan type identities Residual identities Partial theta identities 

Mathematics Subject Classification

33D15 

References

  1. 1.
    Andrews, G.E.: An analytic generalization of the Rogers-Ramanujan identities for odd moduli. Proc. Natl. Acad. Sci. USA 71, 4082–4085 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Andrews, G.E.: The Theory of Partitions. Addison-Wesley, Reading (1976). Reissued: Cambridge University Press, Cambridge (1998)Google Scholar
  3. 3.
    Andrews, G.E.: Partitions and Durfee dissection. Am. J. Math. 101, 735–742 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Andrews, G.E.: Ramanujan’s “’lost” notebook, I: partial theta functions. Adv. Math. 41, 137–172 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Andrews, G.E.: Multiple series Rogers-Ramanujan type identities. Pac. J. Math. 114, 267–283 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Andrews, G.E.: \(q\)-Series: Their development and application in analysis, number theory, combinatorics, physics, and computer algebra. In: CBMS Regional Conference Series in Mathematics, vol. 66. AMS, Providence (1985)Google Scholar
  7. 7.
    Andrews, G.E.: The fifth and seventh order mock theta functions. Trans. Am. Math. Soc. 293, 113–134 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Andrews, G.E., Berndt, B.C.: Ramanujan’s Lost Notebook Part II. Springer, New York (2009)zbMATHGoogle Scholar
  9. 9.
    Bailey, W.N.: Identities of the Rogers-Ramanujan type. Proc. Lond. Math. Soc. (2) 50, 1–10 (1949)zbMATHGoogle Scholar
  10. 10.
    Bressoud, D.M.: Some identities for terminating \(q\)-series. Math. Proc. Camb. Philos. Soc. 89, 211–223 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bressoud, D.M.: A generalization of the Rogers-Ramanujan identities for all moduli. J. Comb. Theory Ser. A 27, 64–68 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bressoud, D.M.: An analytic generalization of the Rogers-Ramanujan identities with interpretation. Q. J. Math. Oxf. Ser. (2) 124, 385–399 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gordon, B.: A combinatorial generalization of the Rogers-Ramanujan identities. Am. J. Math. 83, 393–399 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hickerson, D.R., Mortenson, E.T.: Hecke-type double sums, Appell-Lerch sums, and mock theta functions. Proc. Lond. Math. Soc. (3) 109(2), 382–422 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Hikami, K.: Mock (false) theta functions as quantum invariants. Regul. Chaotic Dyn. 10, 509–530 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hikami, K., Lovejoy, J.: Hecke-type formulas for families of Witten-Reshetikhin-Turaev invariants. Common. Number Theory Pays. (to appear)Google Scholar
  17. 17.
    Jennings-Shaffer, C.: Some smallest parts functions from variations of Bailey’s lemma (preprint)Google Scholar
  18. 18.
    Kim, B., Lovejoy, J.: The rank of a unimodal sequence and a partial theta identity of Ramanujan. Int. J. Number Theory 10, 1081–1098 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Kim, B., Lovejoy, J.: Ramanujan-type partial theta identities and rank differences for special unimodal sequences. Ann. Comb. 19, 705–733 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Kim, B., Lovejoy, J.: Partial indefinite theta identities. J. Aust. Math. Soc. 102, 255–289 (2017)Google Scholar
  21. 21.
    Lovejoy, J.: Ramanujan-type partial theta identities and conjugate Bailey pairs. Ramanujan J. 29, 51–67 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Mortenson, E.T.: Ramanujan’s radial limits and mixed mock modular bilateral \(q\)-hypergeometric series. Proc. Edinburgh Math. Soc. 56(3), 787–799 (2016)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Rowell, M.J.: A new general conjugate Bailey pair. Pac. J. Math. 238, 367–385 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Schilling, A., Warnaar, S.O.: Conjugate Bailey pairs: from configuration sums and fractional-level string functions to Bailey’s lemma. In: Recent Developments in Infinite-Dimensional Lie Algebras and Conformal Field Theory (Charlottesville, VA, 2000), Contemporary Mathematics, vol. 297, pp. 227–255. American Mathematical Society, Providence, RI (2002)Google Scholar
  25. 25.
    Singh, U.B.: A note on a transformation of Bailey. Q. J. Math. Oxf. Ser. (2) 45, 111–116 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Slater, L.J.: A new proof of Rogers’s transformations of infinite series. Proc. Lond. Math. Soc. (2) 53, 460–475 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Warnaar, S.O.: 50 Years of Baileys lemma. In: Betten, A., et al. (eds.) Algebraic Combinatorics and Applications, pp. 333–347. Springer, Berlin (2001)CrossRefGoogle Scholar
  28. 28.
    Warnaar, S.O.: Partial theta functions. I. Beyond the lost notebook. Proc. Lond. Math. Soc. (3) 87, 363–395 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Zwegers, S.: Mock theta functions, PhD thesis, Universiteit Utrecht (2002)Google Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.School of Liberal ArtsSeoul National University of Science and TechnologySeoulKorea
  2. 2.CNRS, LIAFA, Université Denis Diderot - Paris 7, Case 7014Paris Cedex 13France

Personalised recommendations